Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 84, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 24, 2020, 4:36 PM EDT for Glades County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2020, 4:36 PM EDT (20:36 UTC)
- Expired
- Aug 24, 2020, 5:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Glades County, FL
The radar
The Tampa radar (KTBW), 129 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WUUS52 KMFL 242036
SVRMFL
FLC043-242100-
/O.NEW.KMFL.SV.W.0084.200824T2036Z-200824T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
436 PM EDT Mon Aug 24 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
West central Glades County in southern Florida...
* Until 500 PM EDT.
* At 436 PM EDT, a severe thunderstorm was located 9 miles north of
Muse, or 11 miles west of Palmdale, moving northwest at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2703 8133 2703 8127 2700 8123 2680 8154
2683 8157 2703 8156 2703 8134 2704 8133
TIME...MOT...LOC 2036Z 139DEG 44KT 2697 8149
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Frye1 follow-up statement
883
WWUS52 KMFL 242055
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
455 PM EDT Mon Aug 24 2020
FLC043-242105-
/O.EXP.KMFL.SV.W.0084.000000T0000Z-200824T2100Z/
Glades FL-
455 PM EDT Mon Aug 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GLADES COUNTY
WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2703 8133 2703 8127 2700 8123 2680 8154
2683 8157 2703 8156 2703 8134 2704 8133
TIME...MOT...LOC 2055Z 139DEG 44KT 2714 8166
$$
FryeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:05 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 24, 3:05 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
305 PM EDT Mon Aug 24 2020
.Short Term...
Rest of Today and Tonight...
High pressure ridge over the western Atlantic with Tropical Storm
Laura passing to the South along the southern coast of Cuba. The
sharp pressure gradient has lead to blustery winds across South
Florida. East-southeasterly gradient winds have been sustained
around 20-30 mph with higher gust. The Wind Advisory continues for
the remainder of the day over the Atlantic coastal areas. We have
had multiple rain bands from the outer fringes of Laura pass through
Miami-Dade and Collier counties late this morning and early this
afternoon. These bands have been producing wind gust up to 50-65mph.
These rainbands will continue across the region this afternoon as
they continue to move northwest from the Atlantic waters over the
peninsula. There may be a brief lull in the bands based on latest
satellite data with the next bands possible coming through later
this evening. The latest 18Z MFL soundings and VAD wind profiles
from KBYX, and the 3 FAA terminal doppler radars show 50 knot
gradient flow just off the surface. It will not take much for
these winds to mix down in any convection. Being on the north side
of Tropical Storm Laura and the gradient flow there will be
sufficient vertical shear for isolated rotating storms in these
outer bands where funnel clouds and a brief tornado may be
possible. Given the environmental parameters and the observations
with previous bands of convection the Storm Prediction Center has
places portions of South Florida in a Marginal Risk for severe
weather the remainder of the day.
Outer convective rainbands will be possible through the remainder of
the evening and into the overnight hours as TS Laura begins to enter
the Gulf of Mexico.
Tuesday...
As we move into Tuesday Laura will continue to move further away
from the region with the gradient wind beginning to lessen but it
will still be breezy tomorrow. With the western Atlantic ridge
across the region east-southeasterly winds will continue as we
transition back towards a summertime pattern. The diurnal summertime
seabreeze pattern with convection over the Atlantic and east coast
in the morning hours, transition towards the interior and west
coast in the afternoon and evening.
Temperatures will be in the low to mid 90s across the area tomorrow
with highest temperatures over the western interior. Given the
elevated dewpoint temperatures with the tropical moisture across the
area heat indices will soar into the triple digits. Heat indices
will approach Heat Advisory criteria where an advisory may need to
be issued for tomorrow over the western counties with values of 108-
110 possible in the afternoon.
.Long Term...
(Wednesday through Monday):
South Florida should return to it's regularly scheduled summertime
pattern as Laura departs further northwestward into the Gulf of
Mexico. Behind the system, the subtropical ridge will quickly become
reestablished across the FL peninsula, resulting in deep easterly to
southeasterly flow in place through the remainder of the week before
the ridge axis slips south, veering winds out the south/southwest by
the weekend. Therefore, diurnally driven convection should initiate
each afternoon along both the Atlantic and Gulf coast sea breezes as
these boundaries move inland, along with nocturnal showers
continuing across the local waters overnight through the early
morning. Given the overall flow, the greatest chances of showers and
storms will be across the interior and west coast sections during
the afternoon and evening hours.
For the weekend, guidance hints a pocket of drier air (PWATs below
1.5 inch) over the Florida Keys/Florida Straits area, skirting over
the far southern tip of the CWA. However, due to the uncertainty and
the fact that it is almost entirely out of the reign of South
Florida, kept normal PoPs for this time of year, especially for the
northern portions of the CWA; however, if this dry pocket happens to
shift more to the north, South Florida may experience below normal
PoPs for this time of year.
Temperature-wise, daytime highs will remain in the mid 90s through
the rest of the week, with overnight lows in the mid to upper 70s
and near 80 along the east coast. Heat indices should continue to
soar into the triple digits, with potential Heat Advisories mid-late
week.
&&
.Marine...
Blustery sustained winds around 30 knots with frequent gust to Gale
force due to the gradient wind across South Florida this afternoon
and evening. Seas have been building in the Atlantic and Gulf
throughout the day to 7 to 10 feet, except nearshore Gulf waters
around 4-6 feet. Hazardous marine conditions will continue A Gale
warning is now in effect for all Gulf waters, Southern Atlantic and
Biscayne Bay through late tonight. A Small Craft advisory is in
effect for waters offshore Palm Beach and Lake Okeechobee.
Conditions should begin to gradually improve tomorrow and the
remainder of the week.
&&
.Aviation...
Mostly VFR conditions expected today outside of periods of
MVFR/IFR conditions due to swift moving SHRA/TSRA. Blustery E to
ESE winds today with gusts up to 30-35 kt due to a tight pressure
gradient sparked by Tropical Storm Laura. Higher gust in SHRA/TSRA
will be possible and handled with TEMPOs. Breezy winds expected
to linger overnight before picking up again tomorrow.
&&
.Beach Forecast...
A strong east wind is forecast to bring a high risk of rip currents
for today and possibly the next couple of days. Also, with rough
surf, and higher than normal tides may lead to some minor coastal
flooding for the next couple of days.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 81 92 79 90 / 30 30 20 60
Fort Lauderdale 83 91 81 90 / 30 30 30 60
Miami 82 91 80 90 / 30 30 30 60
Naples 78 94 76 93 / 40 40 10 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ168-172-173.
Wind Advisory until 2 AM EDT Tuesday for FLZ168-172-173.
AM...Gale Warning until 2 AM EDT Tuesday for AMZ630-651-671.
Small Craft Advisory until 2 AM EDT Tuesday for AMZ610-650-670.
GM...Gale Warning until 2 AM EDT Tuesday for GMZ656-657-676.
&&
Marine...33/Kelly
Aviation...33/Kelly
Beach Forecast...33/Kelly
Short Term...33/Kelly
Long Term...11/HVNHazardous weather outlook, Aug 24, 7:15 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 715 AM EDT Mon Aug 24 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 242315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 715 AM EDT Mon Aug 24 2020 ...Hazardous Marine Conditions... ...Gusty With Showers And Storms Across South Florida Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated thunderstorms possible across South Florida today. The primary hazards are lightning, strong wind gusts and funnel clouds and can't rule out a tornado. Wind: Breezy gradient winds will allow for sustained winds of 25 to 30 mph with gust up to 40 mph along the east coast. An isolated thunderstorm is possible producing wind gust up to 50mph. Tornado: Funnel clouds are possible with showers and storms across the area today. Can't rule out the potential for a brief tornado today. Waterspouts: Waterspouts are possible over all South Florida waters. Rip Currents: There is a high risk of rip currents for all Atlantic beaches. There is a moderate risk of rip currents along the Gulf coast beaches. Marine: Gusty wind and hazardous seas are forecast to create hazardous conditions for small craft over all South Florida waters. Coastal flooding: Flooding of poorly drained coastal locations along the east coast is possible during high tide cycles. Temperatures: The heat index is forecast to be between 103 and 106 today across South Florida. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Afternoon thunderstorms will be possible across South Florida each day. The primary hazards will be lightning, strong wind gusts, and possible urban flooding of roadways, especially in typically poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Aug 24, 3:01 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST MIAMI INTERNATIONAL AIR 25.80N 80.28W
08/24/2020 M55 MPH MIAMI-DADE FL ASOS
ASOS STATION KMIA MIAMI INTERNATIONAL
AIRPORT.
&&
MOLLEDALocal storm report, Aug 24, 3:03 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
303 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM MARINE TSTM WIND 2 NE MIAMI 25.79N 80.18W
08/24/2020 M42 MPH AMZ630 FL MESONET
A WIND GUST OF 42 MPH/37 KNOTS WAS RECORDED
AT THE MESONET STATION 0878W (WEATHERSTEM)
AT THE FROST MUSEUM OF SCIENCE IN DOWNTOWN
MIAMI. THE ANEMOMETER IS ELEVATED
APPROXIMATELY 60 FEET ABOVE THE SURFACE.
&&
MOLLEDALocal storm report, Aug 24, 3:04 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM MARINE TSTM WIND 1 SW NAPLES 26.13N 81.81W
08/24/2020 M41 MPH GMZ656 FL OTHER FEDERAL
NOAA/NOS STATION NPSF1 AT NAPLES PIER
RECORDED A WIND GUST OF 41 MPH/36 KNOTS.
&&
MOLLEDALocal storm report, Aug 24, 3:07 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST 2 WNW NORTH PERRY AIRPO 26.01N 80.27W
08/24/2020 E47 MPH BROWARD FL MESONET
A WIND GUST OF 47 MPH WAS RECORDED AT THE
EARTH NETWORKS SITE PBRPN AT PINES MIDDLE
SCHOOL IN PEMBROKE PINES.
&&
MOLLEDALocal storm report, Aug 24, 3:09 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST 15 E MICCOSUKEE INDIAN 26.14N 80.63W
08/24/2020 M47 MPH BROWARD FL MESONET
A WIND GUST OF 47 MPH WAS RECORDED AT THE
EARTH NETWORKS SITE HLLBS AT THE BSO STATION
ALONG ALLIGATOR ALLEY IN WESTERN BROWARD
COUNTY.
&&
MOLLEDASpecial weather statement, Aug 24, 3:45 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Miami FL
345 PM EDT Mon Aug 24 2020
FLZ063-066>068-070>072-172-242045-
Inland Broward County FL-Hendry FL-Coastal Broward County FL-
Inland Collier County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-Glades FL-
345 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER...HENDRY...
NORTHERN BROWARD...PALM BEACH AND GLADES COUNTIES UNTIL 445 PM EDT...
* At 345 PM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from 10 miles north
of Hendry Correctional to 7 miles southwest of Okeelanta to 7 miles
northwest of Coral Springs. Movement was northwest at 40 mph.
* Wind gusts up to 50 mph and funnel clouds possible with these
showers.
* Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
Sunrise, Deerfield Beach, Tamarac, Wellington, Margate, Palm Beach
Gardens, Belle Glade, Clewiston, Pahokee, South Bay, Labelle, Moore
Haven, Palmdale, Montura and Lakeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2609 8011 2616 8074 2629 8123 2680 8157
2703 8156 2699 8089 2695 8100 2689 8100
2688 8091 2679 8082 2691 8070 2698 8068
2698 8062 2696 8061 2696 8027
TIME...MOT...LOC 1945Z 147DEG 34KT 2645 8115 2653 8080 2634 8037
FryeThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:25 AM EDT | Wind Advisory | MFL | Broward, Miami-Dade, Palm Beach | 20 hr |
| Aug 24, 7:34 AM EDT | Gale Warning | MFL | 18 hr | |
| Aug 24, 7:52 AM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Aug 24, 8:12 AM EDT | Special Weather Statement | MFL | Monroe | 33 min |
| Aug 24, 8:18 AM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Aug 24, 8:41 AM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Aug 24, 9:19 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 24, 10:06 AM EDT | Special Weather Statement | MFL | Collier, Hendry | 39 min |
| Aug 24, 10:21 AM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Aug 24, 10:24 AM EDT | Special Marine Warning | MFL | 51 min | |
| Aug 24, 10:34 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 26 min |
| Aug 24, 10:57 AM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 63 min |
| Aug 24, 11:22 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 23 min |
| Aug 24, 11:56 AM EDT | Special Weather Statement | MFL | Collier, Miami-Dade, Monroe | 64 min |
| Aug 24, 12:38 PM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 24, 12:46 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 24, 12:53 PM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 67 min |
| Aug 24, 1:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 24, 1:37 PM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 68 min |
| Aug 24, 1:50 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 40 min |
| Aug 24, 2:24 PM EDT | Special Marine Warning | MFL | 51 min | |
| Aug 24, 2:43 PM EDT | Special Weather Statement | MFL | Broward, Hendry | 62 min |
| Aug 24, 3:45 PM EDT | Special Weather Statement | MFL | Broward, Glades, Hendry, Palm Beach | 60 min |
| Aug 24, 3:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 24, 5:19 PM EDT | Special Marine Warning | MFL | 26 min | |
| Aug 24, 5:21 PM EDT | Special Weather Statement | MFL | Broward | 54 min |
| Aug 24, 7:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 24, 7:17 PM EDT | Special Weather Statement | MFL | Glades | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.